MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3544507 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Swollen Lymph Nodes/Glands (4432)
| Date of Event |
06/19/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient implanted with two 450cc mentor memorygel breast implant experienced bilateral capsular contracture, swollen lymph nodes on the left side and a rupture and granuloma on the right side post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
Mentor received a confirmed date of explant.Section d6b, date of explant: (b)(6) 2025.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation, no apparent damage or visual anomalies were observed on the gel siltex mod-rnd 450cc returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Lymphadenopathy or palpable lymph nodes may be the result of bacterial or viral infection, neoplasm (primary or metastatic), or as the result of an idiopathic inflammatory process or foreign body reaction.There have been reports regarding movements of silicone gel material to lymph nodes, even with or without evidence of rupture, leading to lymphadenopathy.A number of epidemiology studies have evaluated large populations of women with breast implants from a variety of manufacturers and implant models.The studies do not, taken together, support an association of breast implants and a diagnosed rheumatic disease.Other than one study, these studies do not distinguish whether the women had ruptured or intact implants.Because there were no supporting pathology reports or physician consultation summaries forwarded to product evaluation, we are unable to confirm the presence of or the possible etiology of the reported lymphadenopathy.Lymphadenopathy is a known complication associated with this surgery and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusions to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).